Schematic Representation of Large Biconnected Graphs
Vol. 25, no. 1, pp. 311-352, 2021. Regular paper.
Abstract Suppose that a biconnected graph is given, consisting of a large component plus several other smaller components, each separated from the main component by a separation pair. We investigate the existence and the computation time of schematic representations of the structure of such a graph where the main component is drawn as a disk, the vertices that take part in separation pairs are points on the boundary of the disk, and the small components are placed outside the disk and are represented as non-intersecting lunes connecting their separation pairs. We consider several drawing conventions for such schematic representations, according to different ways to account for the size of the small components. We map the problem of testing for the existence of such representations to the one of testing for the existence of suitably constrained $1$-page book-embeddings and propose several polynomial-time algorithms.

 This work is licensed under the terms of the CC-BY license.
Submitted: November 2020.
Reviewed: February 2021.
Revised: March 2021.
Accepted: April 2021.
Final: April 2021.
Published: April 2021.
Communicated by Giuseppe Liotta
article (PDF)